Last two days of September of this year, I got a haircut a bob, the back was shorter than the front. The back of my hairline was touching my neck and it was annoying. Around the same time I began to use Clearsil pads after showering on my back to reduce blackheads. The rash started on the back of my neck and started to become so painfully itchy anything that rubs on my neck even clothes irritates me and makes me scratch. Then my scalp became itchy as well but not like the back of my neck. For the past few nights I awake and begin to scratch because it feels like pinching and pain and this need to scratch. It then feels wet and my skin feels rough and dry. I began to use a petroleum like body cream - that only kept my skin moisturized. The itchiness persisted. Then I tried calamine and it's pretty much all I can use although I have to continue to reapply. The rash has spread to the side of the front of my neck and across the back. A few days ago, my eyelid began to itch too. Now my forehead and right side of my cheek. I purchased T-gel shampoo for my itchy scalp and using the calamine lotion but now it hurts to put on clothes. Does anyone have any idea what could be causing this? I purchased a few OTC creams for itch but they burned so I threw them out. Not sure what else to do?
From your symptoms, it can be fungal infection or tinea capitis of the scalp. Antidandruff shampoos containing antifungal agents such as ketoconazole or ciclopirox are sometimes helpful. Apart from that you need topical and oral antibiotics, antihistamines, oral steroids and topical tretinoin. I suggest you to get it evaluated from a dermatologist to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hello and thank you for the response. I have no insurance and before going to a dermatologist continued to see what I can do to treat the problem myself. I purchased a fungus treatment cream and benydryl to help stop itch. The cream did not help the itch at all. I had to stop using the calamine lotion because my skin became very rough and leathery. My eyelid looks wrinkled up and swelled compared to my other eye. The itching is unbearable so I use a lotion I already had but never used by Aveeno with helps soothe the itching and moisturizes the skin. The last few days however, with the temps dropping and I having to go out have been a total nightmare for me. My skin on my neck has now blistered up in patches and at night I awake and scratch then my neck feels wet. It's disgusting and I don't dare put anything on my skin now because it's blistered. With absolutely no other choice I have to call a dermatologist tomorrow because I'm not sure what's wrong with me. Tonight my eye began to itch horribly to the point I had to go to the bathroom and put cold water then some Aveeno creme on the lid. It burned because I'd been scratching and rubbing but eventually stopped. I am currently going through menopause I'm 49 and wondering if that might have something to do with it? Furthering researching I figured it might be Lichen Simplex Chronicus or Atopic Dermatitis. Anyway, I can't take the itching anymore it's starting to affect me from doing things I normally never had any difficulty doing. Once the itching begins it's simply unbearable especially if I'm out running errands. Hopefully the Dr. might be able to prescribe me something to help. Thank you and I'll let you know what the doctors diagnosis is.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.